MedStar Authors catalog › Details for: HIV-associated erythema elevatum diutinum: a case report and review of a clinically distinct variant.
HIV-associated erythema elevatum diutinum: a case report and review of a clinically distinct variant. Journal: Dermatology online journal.Published: ; 2018ISSN: 1087-2108.UI/PMID: 30142732.Subject(s): *Anti-Infective Agents/tu [Therapeutic Use] | Anti-Retroviral Agents/tu [Therapeutic Use] | *Dapsone/tu [Therapeutic Use] | *HIV Infections/co [Complications] | HIV Infections/dt [Drug Therapy] | Humans | Male | *Vasculitis, Leukocytoclastic, Cutaneous/di [Diagnosis] | *Vasculitis, Leukocytoclastic, Cutaneous/dt [Drug Therapy] | Vasculitis, Leukocytoclastic, Cutaneous/vi [Virology] | Young AdultInstitution(s): MedStar Washington Hospital CenterDepartment(s): DermatologyActivity type: Journal Article.Medline article type(s): Journal ArticleOnline resources: Click here to access online Abbreviated citation: Dermatol Online J. 24(5), 2018 05 15.Abstract: A 24-year-old man with untreated human immunodeficiency virus (HIV) infection consulted our outreach clinic owing to the development of numerous asymptomatic nodules on his palms and fingers. Histopathologic evaluation revealed leukocytoclastic vasculitis and prominent fibrosis with a neutrophilic infiltrate consistent with erythema elevatum diutinum (EED). We referred the patient for initiation of antiretroviral therapy and started him on dapsone. The pathogenesis of EED is not completely understood, but it has been associated with numerous systemic conditions that may be infectious, inflammatory, or neoplastic. Only recently has EED been recognized as a defined reactive dermatosis of HIV. We present an exemplary case of HIV-associated EED and review the differential diagnosis, highlighting clinical features of EED that appear to be more frequently encountered in the HIV-infected population.